A Characterization of Subgame-Perfect Equilibrium Plays in Borel Games of Perfect Information

Janos Flesch*, Arkadi Predtetchinski

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

5 Citations (Web of Science)
168 Downloads (Pure)

Abstract

We provide a characterization of subgame-perfect equilibrium plays in a class of perfect information games where each player's payoff function is Borel measurable and has finite range. The set of subgame-perfect equilibrium plays is obtained through a process of iterative elimination of plays. Extensions to games with bounded Borel measurable payoff functions are discussed. As an application of our results, we show that if every player's payoff function is bounded and upper semicontinuous, then, for every positive epsilon, the game admits a subgame-perfect epsilon-equilibrium. As we do not assume that the number of players is finite, this result generalizes the corresponding result of Purves and Sudderth [24] [Purves RA, Sudderth WD (2011) Perfect information games with upper semicontinuous payoffs.
Original languageEnglish
Pages (from-to)1162-1179
JournalMathematics of Operations Research
Volume42
Issue number4
DOIs
Publication statusPublished - Nov 2017

Keywords

  • perfect information games
  • subgame-perfect equilibrium
  • semicontinuity

Cite this